# SDR 2020FA0000365

- Difficulty date: August 7, 2020
- Submitted: August 7, 2020
- Operation: General aviation
- Aircraft: N739ND
- Make and model: Piper PA-28-181
- Aircraft serial: 2843888
- Aircraft time: 2,648 hours
- Engine: Lyc IO360B4A
- Engine time: 136 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: LW13792
- Condition: Debonded
- Location: Camshaft
- Part time: 136 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSPECTION FOUND THE FORWARD CRANKSHAFT SEAL LOOSE AND LEAKING. UPON REMOVAL FOUND THE ADHESIVE USED BY THE MANUFACTURER HAD FAILED TO ADHERE TO THE ENGINE CRANKCASE ALLOWING THE SEAL TO ROTATE WITH THE CRANKSHAFT. THIS HAS BECOME A COMMON PROBLEM WITHIN OUR FLEET,  AIRCRAFT WITH THIS BEING THE SECOND ONE FOUND TODAY.   HAVE FOUND THIS SITUATION ON 8 ENGINES PREVIOUSLY ALL WITH BETWEEN 100 - 200 OPERATING HOURS SINE NEW OR OVERHAUL. MANUFACTURER HAS BEEN CONTACTED AND NEW SEALS HAVE BEEN INSTALLED USING THE ORIGINAL ADHESIVE CALLED OUT IN SERVICE INSTRUCTIONS WITH NO FURTHER FAILURES NOTED.
